Write a review

Bruises from Juvederm Under Eyes

I had this procedure under both eyes. I had quite...

I had this procedure under both eyes. I had quite a bit of brusing which my Doctor said was normal.

It has now been 3 months and I still have brusing under both eyes. My Doctor says he ahs no idea and has never seen anything like it. Hihs only comfort is for me to see a make up artist? Hundreds of dollars later I'm spending more to cover this mistake.

What happened? How can I correct this?

Syracuse Plastic Surgeon

My problems of circles under my eyes draws more attention now then before. My Doctor has no answers other than where make up? It has now been 8 months, no change. Where can I go for answers?

1 out of 5 stars Overall rating
Was this review helpful? 5 others found this helpful

Comments (22)

Sort by

If Dr B thinks that YAG and IPL help with discolourations from juvederm - whether they be bruising, vascular issues, hemosiderin staining or Tyndall effect - then that is enough recommendation for me. And thanks Dr B for the warning about the potential cost but after 9 months of this hell, I have no problem in spending thousands if I could just get it fixed!!!! I am terrified of something going wrong with laser (as Virginia already knows because I have written about it under her review) but clearly nothing else is going to fix it. I am making a laser appointment on Monday and I will let you know what I find out. Wish me luck! K
  • Reply
Again the internet is not a good forum to help you. Go seek other opinions in person to help. Best of Luck Dr. Blinski,MIAMI
  • Reply
Internet? I'm not searching the internet. Please re -check my post.
  • Reply
Is it true that Jevederm needs to be injected behind the muscle of the lower eyes, and if it's not a patient will develope the problem I have (swelling and pillows)? Is it true when this happens the Juvederm can also stain the skin under the eyes?
  • Reply
Very hard to answer after 8 months, I am concerned it was not Juvederm. Please verify with the MD injector.
  • Reply
What is your concern if it is not the Juvederm? Please... share this with me, I really need a direction.
  • Reply
I have been back three times to the Plastic Surgeon who did the injection. He has no answers. Please share with me your concerns..I really need a direction.
  • Reply
I have the same thing. It did not happen the first time I had juvederm under the eyes but it did on the second time - I now have two black lines where the juvederm is. It shows up much more in certain lights. I am confident it is not the Tyndall effect because the juvederm is under the muscle along the orbital bone where it should be. It has been the same for 9 months - no change. It must be bruising/hemosiderin staining/broken blood vessels. I cannot see any other option but laser to correct it, although I am really scared to do it. Have you looked into laser Why me 99? It seemed to work so well for june who wrote the first post. I need some direction too!
  • Reply
I agree that use of Juvederm in the lower peri orbital area has a 12% darkening result. Usually this improves over 3 to 6 months. I use both the IPL and Yag to greatly improve the "TYNDALL EFFECT". But it may take 3 to 6 treatments and thousands of $. That is why I ALWAYS start with Restylane in the peri-orbital areas, it seems to not have these results, but it lasts only 3 months. Hope that helps. Regards Dr. Darryl J. Blinski, MIAMI
  • Reply
In your opinion, does Juvederm go away? It's been eight months almost nine now. Or will I always have the gray swelling/pillows if I do nothing? Is surgery an extreme measure?
  • Reply
No, I have only had Juvederm, no botox. I can't tell if it is the actual juvederm under the skin. It's puffy and gray.
  • Reply
Could be the Tyndall effect - google it - caused by superficial placement of the juvederm?
  • Reply
Can it be corrected?
  • Reply
Juvederm can be dissolved with hyaluronidase but that causes problems of its own. (See other posts, including mine.) Can you still see that there is juvederm under the skin? Also, did you have botox at the same time as the juvederm? Or have you had botox since you had the juvederm? Particularly botox in the crows feet area?
  • Reply
I have been back to see the Doctor three times. If hyaluronidase is an option why hasn't it been discussed? He shared with me that he has talked to associates and no one has nay idea what can be done? I find that hard to beleive. I don't know what to beleive anymore.
  • Reply
I have heard that juvaderm causes bluish looking areas when used under the eyes. Maybe this is what you are seeing. When did you have this done and have you noticed any unusual swelling under your eyes?
  • Reply
No, this is a discoloration and swelling. I two huge fray circles that buldge out. It has now been nine months-no change. I look terrible. I'm seriously considering an Attorney.
  • Reply
I had this done in March. It has been eight months and I still have the bluish look and the swelling under both eyes. What are my options?
  • Reply
I had Juvederm done twice under my eye for the dark circles. The first time it worked great with very little bruising, the second time I bruised A LOT and then the dark circles were twice or three times as bad. It looked like I had black eyes all the time now. I too now had to start wearing stage make-up to cover it. After 10 months of dealing with this and hoping as the Juvederm dissolved, it might get better but didn't, I went to another doctor and got an opinion on what may have made this worse and what I could do to make it better. He told me that I had a lot of tiny clusters of blood vessels under the skin that may have worsened by the severity of the bruising I had with the last treatment. Not sure if that was it, but it was definitely MUCH worse. He suggested the YAG laser to treat these veins and IPL laser to help with any discoloration of the skin. It's been 3 weeks and I've since had 2 YAG laser treatments and 1 IPL. I still have quite a bit of Juvederm still under my eyes and doing this isn't a problem. The results are WONDERFUL. I may get another YAG, but I do still have another IPL. The YAG was like the wonder drug for the dark circles. My biggest problem was the veins and not the skin discoloration. So no creams ever worked. So if you're trying to find a better long term solution, find a good plastic surgeon or dermatologist with the appropriate lasers and training and talk to them about this. Whoever you choose, just remember, this is done around the eyes. So it needs to be someone that's well trained and very conscious of how delicate this must be done to avoid hurting the eyes. Good luck with whatever you choose to do.
  • Reply
Wow, Thank you. I don't understand why my Doctor hasn't suggested this or anything for that matter. Everyday I keep wondering if I'm going to look like this for the rest of my life. Now the challenge is finding a Doctor to help me. Thank you again.
  • Reply
I have the same exact problem. Who was your doctor and where are they located? I greatly appreciate your response. Thanks!
  • Reply
Hi, I had the same situation happen. I'm really glad that it all worked out for you, finally. I recently had juvederm underneath my eyes. He's supposed to be very well known here in the VA Beach area. The discoloration is terrible. Worse that anything I ever had before. My doctor is unsure if it's the Tnydall effect or heavy bruising/hemosiderin. Because I'm darker skinned, he said a laser wouldn't be safe for me. Can you give me the name of your doctor? I'm willing to get a second opinion from anyone...anywhere...This looks terrible. I look like like I'm wearing a mask -only it's my face. Thanks!
  • Reply